Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 22, NWS Grand Rapids, MI

May 17, 20088 counties in Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at May 17, 2008, 4:54 PM EDT for 8 counties in Michigan. It was in force for 51 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2008, 4:54 PM EDT (20:54 UTC)
Expired
May 17, 2008, 5:45 PM EDT
In force
51 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

Counties Gratiot County, MI, Ionia County, MI, Isabella County, MI, Kent County, MI, Mecosta County, MI, Montcalm County, MI, Newaygo County, MI, Ottawa County, MI

The radar

The Grand Rapids radar (KGRR), 57 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 4:56 PM EDTTSTM WND DMGHoward City, MISEVERAL TREES DOWN
May 17, 5:14 PM EDTTSTM WND DMGMcbride, MISEVERAL TREES DOWN
May 17, 5:27 PM EDTTSTM WND DMGSumner, MI1 TREE KNOCKED DOWN
May 17, 5:39 PM EDTTSTM WND DMG1 N Shepherd, MIUS-27 CLOSED DUE TO POWER LINE ACROSS HIGHWAY AT US-27 AND WALTON RD.
May 17, 5:46 PM EDTTSTM WND GST 55Breckenridge, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1352 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 172054
SVRGRR
MIC057-067-073-081-107-117-123-139-172145-
/O.NEW.KGRR.SV.W.0022.080517T2054Z-080517T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
454 PM EDT SAT MAY 17 2008

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GRATIOT COUNTY IN CENTRAL MICHIGAN
  ISABELLA COUNTY IN CENTRAL MICHIGAN
  SOUTHERN MECOSTA COUNTY IN CENTRAL MICHIGAN
  MONTCALM COUNTY IN CENTRAL MICHIGAN
  EXTREME NORTHEASTERN IONIA COUNTY IN SOUTH CENTRAL MICHIGAN
  NORTHERN KENT COUNTY IN SOUTHWEST MICHIGAN
  EXTREME NORTHEASTERN OTTAWA COUNTY IN SOUTHWEST MICHIGAN
  SOUTHERN NEWAYGO COUNTY IN WEST CENTRAL MICHIGAN

* UNTIL 545 PM EDT

* AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING DAMAGING
  WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES NORTHEAST OF ROSEBUSH TO GRANT...AND MOVING
  SOUTHEAST AT 40 MPH.

* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  GRANT...              NEWAYGO...            STANWOOD...
  ALTONA...             MORLEY...             MECOSTA...
  WEIDMAN...            ROSEBUSH...           HOWARD CITY...
  CASNOVIA...           BLANCHARD...          LAKEVIEW...
  MOUNT PLEASANT...     SPARTA...             CEDAR SPRINGS...
  EDMORE...             SHEPHERD...           MCBRIDE...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4382 8494 4382 8460 4349 8460 4347 8438
      4335 8436 4312 8490 4313 8530 4294 8531
      4294 8559 4321 8585 4321 8580 4329 8580
      4330 8595 4335 8600
TIME...MOT...LOC 2054Z 313DEG 34KT 4378 8459 4329 8581

$$
MEADE
1 follow-up statement
000 
WWUS53 KGRR 172122
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
520 PM EDT SAT MAY 17 2008

MIC139-172130-
/O.CAN.KGRR.SV.W.0022.000000T0000Z-080517T2145Z/
OTTAWA MI-
520 PM EDT SAT MAY 17 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN OTTAWA
COUNTY HAS BEEN CANCELLED...

SEVERE WEATHER HAD EITHER WEAKENED OR MOVED OUT OF THE AREA. STAY
TUNED FOR THE LATEST WEATHER INFORMATION.

LAT...LON 4381 8494 4382 8460 4349 8460 4347 8438
      4335 8436 4312 8490 4313 8530 4294 8531
      4294 8559 4321 8580 4329 8580 4330 8595
      4335 8600
TIME...MOT...LOC 2120Z 313DEG 34KT 4361 8434 4312 8556

$$

MIC057-067-073-081-107-117-123-172145-
/O.CON.KGRR.SV.W.0022.000000T0000Z-080517T2145Z/
ISABELLA MI-NEWAYGO MI-MECOSTA MI-MONTCALM MI-GRATIOT MI-KENT MI-
IONIA MI-
520 PM EDT SAT MAY 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EXTREME NORTHWESTERN IONIA...NORTHERN KENT...NORTHWESTERN
GRATIOT...MONTCALM...SOUTHERN MECOSTA...SOUTHERN NEWAYGO AND ISABELLA
COUNTIES...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SHEPHERD TO ROCKFORD... AND MOVING SOUTHEAST AT 40 
MPH.


* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  NEWYAGO STATE PARK... BRIDGETON...          CROTON...
  GRANT...              NEWAYGO...            CASNOVIA...
  LANGSTON...           CEDAR LAKE...         TURK LAKE...
  CORAL...              AMBLE...              ENTRICAN...
  TRUFANT...            VESTABURG...          PIERSON...
  SIX LAKES...          MCBRIDE...            LAKEVIEW...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4381 8494 4382 8460 4349 8460 4347 8438
      4335 8436 4312 8490 4313 8530 4294 8531
      4294 8559 4321 8580 4329 8580 4330 8595
      4335 8600
TIME...MOT...LOC 2120Z 313DEG 34KT 4361 8434 4312 8556

$$

MEADE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 3:32 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 17, 3:32 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
332 PM EDT SAT MAY 17 2008

LATEST UPDATE...ALL BUT AVIATION...

.SYNOPSIS...(332 PM EDT SAT MAY 17 2008)
AS COLDER AIR FROM CANADA FILTERS IN...THE WEATHER
WILL REMAIN UNSETTLED OVER THE GREAT LAKES REGION INTO SUNDAY NIGHT.
WHILE MAINLY DRY WEATHER IS EXPECTED FOR THE MIDDLE PART OF NEXT
WEEK...THE COOL PATTERN IS EXPECTED TO PERSIST.
&&

.SHORT TERM...(332 PM EDT SAT MAY 17 2008)
(TONIGHT THROUGH MONDAY NIGHT)
THE MAIN CHALLENGE OVER THE SHORT TERM DEALS WITH THE CHANCE FOR
THUNDERSTORMS AND ANY SEVERE WEATHER POTENTIAL FOR TONIGHT.
THE ATMOSPHERE IS CHARACTERIZED BY LOW FREEZING AND -20 DEG C LEVELS
AND SEVERAL SHORTWAVES EMBEDDED IN A STRONGER NORTHWEST FLOW.  ONE
SHORTWAVE AS OVER THE U.P.  AND TRACKING SOUTHEAST. THE CONVECTION
AHEAD OF THIS WAVE LOOKS TO IMPACT MAINLY NORTHERN LOWER MICHIGAN.
MY NORTHERN COUNTIES COULD SEE SOME OF THESE STORMS.  WITH STEEP MID
LEVEL LAPSE RATES AND STRONGER WINDS ALOFT AND ISOLATED SEVERE
THUNDERSTORM COULD OCCUR.  HOWEVER WITH A LACK OF LOW LEVEL
MOISTURE IT APPEARS THE COVERAGE OF STRONGER CELLS WILL BE LIMITED.
GIVEN THE LOW FREEZING LEVEL...ANY THUNDERSTORM THAT DOES FORM COULD
PRODUCE PEA SIZE HAIL.  THE STRONGEST SHORTWAVE ARRIVES AFTER 06Z
TONIGHT.  THIS FEATURE SHOULD IMPACT MAINLY MY SOUTHERN COUNTIES.
THIS FEATURE IS RATHER ORGANIZED AS IT APPROACHES NRN MN WITH COLD
CLOUD TOPS ON IR IMAGERY.  ELEVATED INSTABILITY ARRIVES OVERNIGHT SO
WE COULD SEE A THUNDER THREAT AS THIS WAVE PULLS THROUGH.  I WILL
RAISE POPS FOR THE CWA AND MENTION SOME THUNDER THROUGH MIDNIGHT.

I DID NOT CHANGE MUCH WITH THE REST OF THE FORECAST.  JUST SOME
MINOR TEMPERATURE CHANCES.  WE WILL NEED TO MONITOR THE FROST/FREEZE
THREAT SUN NIGHT IF WE CAN CLEAR OUT AND DIMINISH THE WINDS.

&&

.LONG TERM...(332 PM EDT SAT MAY 17 2008)
(TUESDAY THROUGH FRIDAY NIGHT)
LOOKS LIKE A PATTERN CHANGE FOR THE EXTENDED PERIOD. THE GFS HAS
COME INTO MUCH BETTER AGREEMENT WITH THE ECMWF...WHICH HAS BEEN
PRETTY CONSISTENT RUN-TO-RUN FOR A WHILE NOW. THEY SHOW THE CURRENT
UPPER TROUGH OVER THE GREAT LAKES BEING REPLACED WITH A HIGH
AMPLITUDE RIDGE OVER THE PLAINS AND UPPER MISSISSIPPI VALLEY. AS THE
PATTERN CHANGES A WEAK SHORT WAVE WILL BE PASSING OVERHEAD ON
TUESDAY. WE/RE GOING TO RETAIN THE MENTION OF CHC POPS FOR THIS
FEATURE. AFTER THAT GOES BY A SFC HIGH WILL DEVELOP AND EXTEND FROM
NEAR JAMES BAY SOUTH TO THE DEEP SOUTH. THAT WILL INITIALLY KEEP A
COOL DRY CANADIAN AIRFLOW MOVING INTO THE CWA. THE NE WINDS WILL
PROBABLY KEEP TEMPS BELOW AVERAGE FOR THE MIDDLE OF NEXT WEEK. BUT
AS A SFC LOW IN THE PLAINS DEEPENS AND SOUTH FLOW STRENGTHENS
HEIGHTS WILL GRADUALLY RISE AND SFC TEMPS WILL RESPOND BY CLIMBING
INTO 70S BY SATURDAY. FORECAST SOUNDINGS SHOW A DRY PROFILE OVER THE
REGION AND A CAPPING INVERSION COURTESY OF THE UPPER RIDGE. BECAUSE
OF THIS WE DECIDED TO REMOVE POPS AFTER TUESDAY. THE SFC HIGH TO THE
NORTH SHOULD BE IN CONTROL AND CONVECTION IS EXPECTED REMAIN WEST OF
THE CWA. MEMORIAL DAY WEEKEND ACTUALLY LOOKS WARM AND SOMEWHAT SUNNY
AT THIS POINT.

&&

.MARINE...(332 PM EDT SAT MAY 17 2008)
SCA TONIGHT THROUGH 18Z SUNDAY. WHILE WAVES AND WINDS WERE
UNDER CRITERIA AT THIS TIME...AS COLDER AIR FLOWS IN OVER LAKE MI
VALUES WILL BE INCREASING.  ADDED SOME THUNDER TO THE HAZARDOUS
WEATHER OUTLOOK FOR THE NEARSHORE WATERS.

&&

.AVIATION...(132 PM EDT SAT MAY 17 2008)
CU IS BUILDING RAPIDLY ACROSS INTERIOR PORTIONS OF SW LWR. WRN TAF
SITES WILL LIKELY REMAIN RAIN FREE...UNTIL LATER TONIGHT WHEN
ANOTHER SHORT WAVE DROPS SOUTH AND GIVES US A CHANCE OF LIGHT RAIN
AGAIN. STEEP LAPSE RATES WILL GENERATE SOME THUNDER ACROSS INTERIOR
LOWER MICHIGAN THIS AFTERNOON. ADDED VCTS TO THE TAF SITES. THUNDER
THREAT WILL DIMINISH WITH SUNSET. GENERALLY VFR CONDITIONS EXPECTED.

&&

.HYDROLOGY...(332 PM EDT SAT MAY 17 2008)
NO HYDRO ISSUES EXPECTED SINCE ANY RAINFALL THROUGH THIS WEEKEND
WILL BE LIGHT AND NOT SIGNIFICANT ENOUGH TO RESULT IN ANY HYDRO
ISSUES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY IN EFFECT TONIGHT THROUGH
18Z SUN.

&&

SYNOPSIS:     MJS
SHORT TERM:   MJS
LONG TERM:    93
MARINE        MJS
AVIATION:     93
HYDROLOGY:    MJS
Hazardous weather outlook, May 17, 4:10 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
410 PM EDT SAT MAY 17 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-181100-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
410 PM EDT SAT MAY 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS SOUTHWEST LOWER MICHIGAN. AN ISOLATED SEVERE
THUNDERSTORM IS POSSIBLE WITH PENNY SIZE HAIL AND WIND GUSTS TO 60
MPH POSSIBLE.  THE MAIN STORM MOTION WILL BE SOUTHEAST AT 35 MPH.
CLOUD TO GROUND LIGHTNING AND A BRIEF HEAVY DOWNPOURS WILL ACCOMPANY
ANY OF THE THUNDERSTORMS.

IN ADDITION THERE IS AN INCREASED FIRE DANGER RISK THROUGH EARLY
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN TOWARD THE END OF THE WEEK ON
THURSDAY AND FRIDAY AS A WARM FRONT LIFTS TOWARD THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-181100-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
410 PM EDT SAT MAY 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONDITIONS WILL BE HAZARDOUS TO SMALLER CRAFT BOTH THIS AFTERNOON AND
TONIGHT AS WAVES ARE EXPECTED TO RUN BETWEEN 3 AND 5 FEET.
THERE COULD A THUNDERSTORM THIS AFTERNOON OR EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WAVES WILL REMAIN IN THE 3 TO 5 FOOT RANGE INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE MJS

In the hours before

Special weather statement, May 17, 4:10 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
410 PM EDT SAT MAY 17 2008

MIZ038>040-043>046-050>052-056-057-172115-
CLARE-GRATIOT-ISABELLA-KENT-LAKE-MECOSTA-MONTCALM-MUSKEGON-NEWAYGO-
OCEANA-OSCEOLA-OTTAWA-
410 PM EDT SAT MAY 17 2008

...SPECIAL WEATHER STATEMENT...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SHOWERS AND ISOLATED THUNNDERSTORMS CONTAINING STRONG
GUSTY WINDS ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST OF CLARE
TO ROTHBURY...MOVING SOUTHEAST AT 37 MPH.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  SEARS...              HERSEY...             FERRY...
  STONY LAKE...         NEW ERA...            WOODLAND PARK...
  HAWKINS...            BROHMAN...            PARIS...
  DODGE LAKE...         LAKE GEORGE...        ROTHBURY...
  LAKE...               HESPERIA...           WOODVILLE...
  DUCK LAKE STATE PARK...                     MONTAGUE...
  CHIPPEWA LAKE...

THESE SHOWERS ARE CAPABLE OF PRODUCING WINDS UP TO 50 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS. GUSTY
WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS
TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4407 8460 4349 8460 4348 8438 4344 8436
      4297 8624 4313 8629 4337 8645 4357 8653
TIME...MOT...LOC 2010Z 302DEG 32KT 4400 8448 4351 8637

MEADE
Local storm report, May 17, 4:22 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
422 PM EDT SAT MAY 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     7 SW BALDWIN            43.83N 85.95W
05/17/2008                   LAKE               MI   EMERGENCY MNGR

            SEVERAL TREES KNOCKED DOWN NEAR BIG STAR LAKE.

&&
Special weather statement, May 17, 4:42 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
442 PM EDT SAT MAY 17 2008

MIZ039-040-043>046-050>052-056>059-064-172145-
ALLEGAN-CLARE-CLINTON-GRATIOT-IONIA-ISABELLA-KENT-MECOSTA-MONTCALM-
MUSKEGON-NEWAYGO-OCEANA-OSCEOLA-OTTAWA-
442 PM EDT SAT MAY 17 2008

...STRONG GUSTY WINDS...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND ISOLATED THUNDERSTORMS CONTAINING STRONG GUSTY WINDS
ALONG A LINE EXTENDING FROM CLARE TO TWIN LAKE...MOVING SOUTHEAST AT
35 MPH. THE STRONGEST CELL IN THE LINE WAS LOCATED NEAR WHITE CLOUD
IN NEWAYGO COUNTY.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  REEMAN...             FREMONT...            WHITE CLOUD...
  BRUNSWICK...          DALTON...             TWIN LAKE...
  HOLTON...             LAKEWOOD CLUB...      CHIPPEWA LAKE...
  RODNEY...             BARRYTON...           BIG RAPIDS...
  LAKE...               BRINTON...            STANWOOD...
  NEWAYGO...            NEWYAGO STATE PARK... CLOVERVILLE...

THESE STORMS ARE CAPABLE OF PRODUCING WINDS UP TO 50 MPH... ONE HALF
INCH DIAMETER HAIL... .OCCASIONAL CLOUD TO GROUND LIGHTNING...AND
BRIEF DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN
DOWN... AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS
OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 4316 8454 4268 8584 4339 8632 4387 8501
TIME...MOT...LOC 2040Z 310DEG 31KT 4389 8473 4335 8611

MEADE
Local storm report, May 17, 4:52 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
452 PM EDT SAT MAY 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     TSTM WND DMG     WHITE CLOUD             43.55N 85.77W
05/17/2008                   NEWAYGO            MI   LAW ENFORCEMENT

            SEVERAL TREES KNOCKED DOWN

&&

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 4:10 PM EDTSpecial Weather StatementGRRClare, Isabella, Mecosta, Montcalm, Muskegon, Newaygo and 1 more65 min
May 17, 4:42 PM EDTSpecial Weather StatementGRRKent, Mecosta, Montcalm, Newaygo63 min
May 17, 5:35 PM EDTSevere Thunderstorm WarningGRRClinton, Gratiot, Ionia, Kent, Montcalm55 min
May 17, 6:07 PM EDTSpecial Weather StatementGRRIngham53 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.